MAUDE Adverse Event Report: IRIDEX CORPORATION MICROPULSE P3 DEVICE; MP3 PROBE

IRIDEX CORPORATION MICROPULSE P3 DEVICE; MP3 PROBE
Model Number 15522
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Engineering failure analysis was not performed at the time of this report as the probe is yet to be returned for evaluation.Once the probe is returned and the results of the failure analysis is received with new information, a follow up supplemental report will be submitted.At this time, it is not possible to determine the root cause of the issue.It is suspected that the most likely cause of the adverse event was possibly due to overpowering the device, however treatment settings used was within the normal setting parameters.Iridex will investigate the event and an amended report will be submitted if additional information becomes available and investigation results are provided.The cyclo g6 laser console operator manual operator manual clearly instructs on the pre-set parameter settings based on the needs of each patient and should be individually evaluated based on the indication, treatment location, and on the patient's medical and wound healing history.Per the operating manual, setting should begin with low power with short duration exposures, the surgeon should note the surgical effect and increase power, power density, or exposure duration until the desired surgical effect is obtained.It is suggested that treatment setting always start with a conservative setting and to increase setting in small steps.Treatment setting parameters for mp3 probe are as follows: power mw (2000-2250) with exposure duration of 50,000-180,000 superior with total energy of 31-126.The ifu also provides stepwise directions for proper probe tip placement and sweeping motion to avoid excessively focused power.The ifu provides recommended laser console power and duty cycle settings based on use by experienced clinicians.
 
Event or Problem Description
Iridex became aware of a patient incident that occurred at valley laser and surgery center involving an iridex micropulse p3 device.It was reported that the mp3 device had popped and charred at the end of the probe during a patient procedure.The patient was given an anesthesia and was under mild sedation.There was no reported patient impact or adverse effects as a result of the incident.It is unknown if the patient had any underlying conditions or disease states at the time of the incident.No other patient information was provided.The procedure was completed with no other reported injuries or complications.

Brand Name
MICROPULSE P3 DEVICE
Common Device Name
MP3 PROBE
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer (Section G)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1305
Manufacturer Contact
rudolph dizon
1212 terra bella avenue
mountain view, CA 94043-1824
MDR Report Key21337602
Report Number2939653-2025-00001
Device Sequence Number3826663
Product Code GEX
UDI-Device Identifier00813125015251
UDI-Public00813125015251
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K143154
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number15522
Device Lot Number801250
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2025
Initial Report FDA Received Date02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexUnknown